Jump to content
helplinedonate

miracleseeker

Members
  • Content Count

    2,678
  • Joined

  • Last visited

  • Days Won

    49

miracleseeker last won the day on May 3

miracleseeker had the most liked content!

Community Reputation

719 Excellent

2 Followers

About miracleseeker

  • Rank
    Advanced Member

Profile Information

  • Gender
    Female

Recent Profile Visitors

3,594 profile views
  1. Augustine - Dr Okun does not respond in this part of the forum. Please send your question to the Ask the Doctor section on the upper part of the page.
  2. Dr Okun, Amantadine wakes my mom up and makes her talk but seems to block her PD meds from working. She was stiff, had poor balance and had jolts all over even though it is suppose to be good for dyskinesia? No two medications are the same so being that Gocovri is an updated version do you think they have tweaked all the quirks from Amantadine? Neupro patch also wakes my mom up but does the same to her. Are these 2 drugs similar? It's strange how both would keep her from dozing off but at the expense of balance and movement. We are seeing her doctor next month and I wonder what your thoughts are for either drug. Thank you.
  3. Mark, My mom was on the patch for about 3 months late last year hoping to get her off Mirapex. On the plus side she was more awake and smiling but for whatever reason the MDS kept her on Mirapex while he kept increasing the patch which caused severe dyskinesia. That is understandable of now she got dyskinesia but the question I have for you is have you ever heard of people having strange urine from it? My mom's urine was very brown and later it became sticky and thick. I thought she had an infection and her OBGYN gave her some medicine for it but it never cleared up. I then started to look at the time line of when it happened and it was during the patch trial so I took her off it and sure enough it disappeared. The patch also made her stiffer so her walking was not improved. Will having too much agonist in the body cause the stiffness? Can this cause infections since it's absorbed in the blood stream so it's more concentrated and not wasted as much as something that has to hit the stomach first?
  4. Even a quarter motrin made her sleepy for days. Muscle relaxant is just that. It makes her out of it. Her eyes can barely open. Too many obstacles to make her alert and have the strength to move. I took one Saturday night to feel what it does. 5mg is too small to make a dent in the stiffness for me yet it did make me drowsy for a couple of days. My mom is 80 years old and under 100 pounds now. I can imagine how much longer it would take for it to get out of her system. Thanks for listening.
  5. Well I tried the 5mg on my mom Friday night and it's now Tuesday morning and she's so sleepy that she doesn't even want to drink out of a straw. She is that sensitive and we are done with this trial.
  6. Mark, If only that can be true. All the drug stores by me tell me they can only offer what their whole seller can provide. I am having a terrible time locating generic Mirapex that is not Glenmark. I can tell you something funny though. I had a prescription for Provigil once and it was generic. Turns out it was brand but they put out a line of generics and called it that. Charged less and was the same thing. Now that would be nice if that can happen with all drugs.
  7. Mark, I was doing some research on this drug since you seem to highly recommend it for dystonia. My mom's doctor prescribed a very low dose of 5 mg and I have not given it to her yet. On drugs.com it said it is not for PD related spasms. Is that true?
  8. My mom's GP just prescribed 5mg for her to try. I'm so nervous now. Every new drug becomes what bad things can happen to her instead of if it will even work on her. I just looked at drugs.com on the drug and it said it doesn't work on PD related spasms. What?
  9. Why does her mother keep taking it if it doesn't help her? Encouraging to hear that it doesn't make her drowsy. Why did you stop?
  10. Have you noticed a pattern of new people posting once and never returning again? We end up giving advice or input to ourselves. 😑 I want nothing more than to be proven wrong.
  11. Has she ever tried your Baclofen to see if it will make her stay awake too and at the same time help with pain?
  12. That's exactly how I feel too. Tell me exactly what my mom needs and how much to take and how long it will take to work. Everything my mom has tried was me asking for it and not something they decided. Nothing worked by the way.
  13. Do you still take Baclofen? My mom's doctor gave Flexeril a few months ago and it knocked my mom out with just a half pill or maybe even a quarter. I understand it is meant to relax the muscles but it also defeats the purpose to be able to move around when it makes you fall asleep to do so. Does Baclofen make you sleepy or did it at the beginning?
  14. OT - It makes sense to have less tremors when the rigidity increases. You are too stiff to shake and the stiffness causes pain. Due to my mom's advanced dementia she doesn't feel pain or at least show it. She broke her wrist a few years back and never complained. I thought at the time it was just a sprain but it was actually fractured and I could still get her up by pulling at her wrists with just a gauze to keep it in place. As for the stiffness it's so severe that her head is tilted and her right arm is always in a sling position. I try to walk her from behind and she bends her knees to keep herself upright because her spine is very crooked from leaning to the side for so long. It's like holding and pushing frankenstein monster that only weighs 15 pounds less than me but feels like 50 pounds more. Sorry to digress from the topic.
  15. Dr Okun My mom is exactly like kyanok's husband. Her eyes are opened first thing in the morning and is quite alert. I then give her PD medication and half hour later she looks drugged out and is like this for the rest of the day. Everything she takes or have tried makes her sleepy. Sinemet, Rytary, Stalevo, Mirapex, parcopa, neupro patch. What's even worse is that she gets stiffer after taking her medication while she looked happy and relaxed while still in bed. We have tried Provigil and Nuvigil and they don't work on her either. I really don't know what to make of this. She has been like sleeping beauty for over 10 years now. I wake her long enough to feed her and not much else. Is there a doctor that would be experienced enough to know what to make of this.
×
×
  • Create New...